MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/120/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/120/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430483
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar 18 t3 self-expandable peripheral artery stent was positioned at the lesion site.After the stent had been deployed 2cm, the deployment wheel turned in a vacuum.The handle was examined, and it was observed that a metal wire was protruding from it.It was therefore necessary to dismantle the handle in order to finalize the deployment of the stent by creating a fixed withdrawal point.The stent was finally properly deployed, and no part of the deployment sheath was lost in the patient.
 
Additional Manufacturer Narrative
On 21-may-2024 additional information a 7 x 120 mm active stent was implanted and post-dilated at the common femoral level and at the superficial femoral level.The subsequent angiographic control was regarded very satisfactory.All materials were removed from the patients body.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the operative report provided was reviewed.In the as-returned state, the affected device was completely disassembled with several parts missing.The pull-wire has been torn or cut off about 383 mm distal to its proximal end.The distal portion of the pull-wire, the entire retractable shaft, the entire inner shaft with the device hub and the handle lever were not returned.In addition, the attachment of safety button on the inner surface of the handle has fractured.The state of the device does not allow any further analysis with regards to the root cause of the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause was identified.Due to the state of the returned device, the final root cause could not be determined.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the operative report provided was reviewed.In the as-returned state, the affected device was completely disassembled with several parts missing.The pull-wire has been torn or cut off about 383 mm distal to its proximal end.The distal portion of the pull-wire, the entire retractable shaft, the entire inner shaft with the device hub and the handle lever were not returned.In addition, the attachment of safety button on the inner surface of the handle has fractured.The state of the device does not allow any further analysis with regards to the root cause of the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause was identified.Due to the state of the returned device, the final root cause could not be determined.

Brand Name
PULSAR-18 T3 4/120/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18890486
Report Number1028232-2024-01373
Device Sequence Number19582538
Product Code NIP
UDI-Device Identifier07640130446816
UDI-Public(01)07640130446816(17)2606
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2026
Device Model Number430483
Device Catalogue Number430483
Device Lot Number05232804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer05/21/2024
10/22/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date05/21/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown